If you find yourself snacking at night before bed, it may be because you're bored or anxious — not truly hungry — and eating makes you feel better. Try eating a healthy dinner a bit later in the evening. If your stomach is truly growling before bed, try a protein-based snack like a hard-boiled egg or a slice of cheese. A few spoonfuls of yogurt or some fruit is another good option.
Hi Lisa, hope you were able to speak with your doctor. I also talked at length with my mom and sister and feel a little better. My mom has hair but it is very thin but I forget she has had surgeries and takes a lot of meds for various conditions and she knows this has caused her hair loss. My sister has PCOS and that has made her hair thin out. I had a good appt with my dermatology nurse. She sat and talked with me and listened and was very interested and caring. I cried for about half the visit. She examined my head and does see the thinning but it isn’t consistent for androgentic alopecia and there aren’t any just out of nowhere hairloss in the family (she seemed more concerned with females than male relatives). What I haven’t stated is that I don’t handle stress well, the last time I underwent major stress was with the acne and she thinks it has taken on another form. To be as brief as I can besides taking two night classes, working full time, single mom no help from their dad ( a teen daughter and preteen son!), major stress at work, separated/divorced, financial stress, found out my dad’s prostate cancer came back, aging parents (they can’t take care of things like they used to and I’m living with them and it’s on me now), and just found my ex husband (not my kids’ dad) has lung/brain cancer and we aren’t on speaking terms and we work for the same company, oh yeah and I have new boyfriend. The last of this list happened all this month. I know I haven’t been eating well, and with the constipation if I’m severely stressed it runs right through me, then I know its bad. So she and I decided to go with biotin & a multivitamin, see my PCP she really wants me back on anti anxiety pills, I will still see him but I want to talk to him more at length because it can cause hairloss, we are continuing my 200 mg of aladactone, my orthotricyclen, eat better, I do have regrowth in my bangs. She is very concerned about my mental health (my BFF says to me “how is my ball of nerves today?” that’s how bad I am!). I know I just need to manage it better and talking to her was the first step because she too went through a stress shedding period (I do remember it, it was a year ago) and her hair is coming back in. She said it will come back for me. But for my own psychological health she said for me to get the rogaine foam for men and use it, just so I can see regrowth faster. She said they say not to use if for women because of the pregnancy issue and that isn’t a factor for me. I also had burning and itching but with the use of Nioxin it is better. She also said only wash my hair once a day (I usually do twice), and use low heat for my hair. She is going to see me in three weeks.
What I hate most is how I feel about myself. As others have shared, I don’t want to wash or fix my hair any more than I have to for fear of lossing even more hair, thus I don’t want to leave the house. I also don’t like that most health care professionals give you a standard excuse for the hair loss: you’re getting older, hair thins; it’s hereditary; or the worst one..it’s due to stress! I wasn’t stressed until I pick a clump of hair from the shower drain or my hairbrush daily!
The topical sensitizers, diphencyprone or squaric acid dibutylester, have been used in those suffering from recalcitrant alopecia areata or those with more than 50% hair loss. The goal of treatment is to create an allergic contact dermatitis of the scalp. This alteration in the immune response occasionally is accompanied by hair regrowth. The efficacy of the topical sensitizers has been demonstrated in both young children and adults, but it probably works less than half the time. Recent success using oral janus kinase inhibitors, including tofacitinib, ruxolitinib, and baricitinib, have been shown to be efficacious in severe, extensive alopecia areata in adults, but long-term therapy has potential side effects. The durability of response to these medications is variable, and most patients experience recurrence of hair loss after discontinuation. Perhaps topical therapy with these types of drugs may be available in the near future.
The dermatologist also will carefully look at your scalp and hair. During an exam, the dermatologist may pull on your hair. Sometimes a dermatologist needs to pull out a hair to get the necessary evidence. And sometimes a dermatologist needs to look at the hair on the rest of your body to see whether there is too little or too much hair in other areas.
Jimenez, J. J., Wikramanayake, T. C., Bergfeld, W., Hordinsky, M., Hickman, J. G., Hamblin, M. R., & Schachner, L. A. (2014). Efficacy and Safety of a Low-level Laser Device in the Treatment of Male and Female Pattern Hair Loss: A Multicenter, Randomized, Sham Device-controlled, Double-blind Study. American Journal of Clinical Dermatology, 15(2), 115–127.
I had embolization and an angiogram for an AVM on my jaw. I was told there would be some hair loss because of the radiation (The size of a quarter). Well I have lost all but 1/3 of my hair left …not the area of a quarter! Has anyone ever had this happen? My doctor says the hair should grow back, but it has been three months and it is still coming out and no new growth. I don’t know what to do! Any suggestion? As with many women my hair was a part of my identity. I am not bragging but people remember me as the girl with all the hair. I realize we are more than our hair, but it makes me so sad!
And though this treatment appears to be safe and somewhat effective, it’s hard to tell who will react well to this low-level light therapy, which is why the doctors I spoke with were hesitant to fully endorse it. “We’re not sure what the optimal power is, what the optimal wavelength is, we don’t even really know the mechanism of action of how this is working,” says Rieder. Plus, it doesn’t work on everyone. “There are subpopulations of patients who do respond to low-level laser light, but this is not easily predictable,” explains McMichael, though she adds that the risk of using the LaserComb is low.
Ironically, taking the hormone levothyroxine to treat an underactive thyroid can contribute to some hair loss, among other side effects, but this seems to be more common within the first month of treatment and more often in children than adults. This hair loss is only temporary and will go away as treatment is continued and thyroid hormone levels stabilize.